Had Dysport injected in my face three days ago and now have an extremely uncomfortable lumpy feeling in my throat.

I had Dysport injected into my crows feet and frown line between my brows 3 days ago. I have never used Botox or Dysport before this was my first time. That evening I had a headache and then the next day I had a headache and the sensation of a lumpy throat. It's the third day now and although I like the results I am sooooo uncomfortable! I have such a lumpy throat and there is zero relief! I don't know what to do, I don't know if I can take this horrible sensation much longer.

Doctor Answers 8

Dysport and Lumpy Throat sensation

This is certainly not related to Dysport injection but in order to be on a safe side you should see your doctor immediately to make sure you are not having an allergic reaction, otherwise, you might be just getting sick. It is  impossible for Dysport to travel from your upper face to your thread as the area of speed is about 1 cm only, way too short to reach your neck/throat.

Please always consult with your doctor who performed your treatment and notify them of any issues or questions you have.  I hope you saw a board certified injector who used genuine products and not illegal "black market" stuff which is cheap and can cause significant harm. Best, Dr.Avaliani


New York Physician
5.0 out of 5 stars 7 reviews

Lumpy Throat after Dysport

This is not likely to be related your injections. Having problem swallowing would only be related with neck injections. I recommend having a follow up with your treating physician to discuss your concerns

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 44 reviews

Lumpy throat.

Thanks for sharing! Botox or dysport is unlikely  the cause of your symptoms. As the other physicians have mentioned, you need to notify your about your symptoms. Be sure you're seeing a certified injector and using genuine products. Best, Dr. ALDO

Aldo Guerra, MD
Scottsdale Plastic Surgeon
4.9 out of 5 stars 201 reviews

Dyport in face and uncomfortable feeling in throat

A  possibility to consider is if you had an allergic reaction to the product.  I have seen a similar presentation once before.  Otherwise, it may not be related to the injection.  You should discuss the case with your provider immediately.

Samir R. Shah, MD, FACS
Oak Lawn Plastic Surgeon
5.0 out of 5 stars 17 reviews

Discomfort following injections of Dysport.

Thank you for sharing your concerns. Your discomfort is probably not related to your treatment, but you should follow up with your doctor.  Good luck,

James R. Gordon, MD, FACS, FAAO
New York Oculoplastic Surgeon
5.0 out of 5 stars 137 reviews

Unlikely, but Uncomfortable--Dysport Side Effects

This is unlikely to be related to your injections. Problems swallowing would only occur with neck injections. I would follow up with your Dr. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 190 reviews

Throat problem after Dysport to face

This is almost 100% unrelated to the injection. I would ask your injector about it. If the authentic medication was used, it will have no possibility of traveling to the neck. Issues with swallowing are limited to patients with high dose neck injections or injected with lab strength botulinum (illegal).

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.7 out of 5 stars 41 reviews

Dysport and headache


thanks for your questions. I am so sorry you don't feel well! I do not believe the I jection of dysport is related to the feeling of lump in your throat. Did you have any dysport injected I your neck? If a high dose of botox or dysport is injected in the neck (for treatment of platysmal bands) it may result in temporary feeling of difficulty swallowing. Since it does not seem that you had this injection, I believe your sensation is unrelated to dysport. If the feeling continues, seek the help of your physician.

Best of luck!

Neda Vanden Bosch, MD
West Palm Beach Physician
5.0 out of 5 stars 19 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.